Alert archive / North Carolina / Small Craft Advisories in 2014
Small Craft Advisory 29, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 2, 2014, 4:35 PM EST. It took effect at Mar 3, 2014, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 4:35 PM EST (21:35 UTC)
- In effect from
- Mar 3, 2014, 1:00 PM EST
- Expired
- Mar 2, 2014, 10:05 PM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 1:21 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 2, 1:21 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
121 PM EST SUN MAR 2 2014
.SYNOPSIS...
HIGH PRESSURE WILL SHIFT OFFSHORE THIS AFTERNOON. AN ARCTIC COLD
FRONT WILL APPROACH FROM THE WEST AND NORTH TONIGHT AND MOVE
THROUGH THE AREA ON MONDAY. COLD HIGH PRESSURE WILL BUILD IN FROM
THE NORTHWEST TUESDAY AND WEDNESDAY AS WEAK LOW PRESSURE MOVES
JUST OFF OF THE COAST. A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE
ALONG THE SOUTHEAST COAST THURSDAY AND FRIDAY.
&&
.NEAR TERM /REST OF TODAY/...
AS OF 115 PM SUN...NO SIGNIFICANT CHANGES WITH THE EVENING UPDATE
AND MAINLY ADJUSTED THE HOURLY TEMPS/DEWPOINTS WHICH APPEAR TO BE
WARMING...AGAIN SLIGHTLY GREATER THAN PREVIOUSLY FORECAST. EASTERN
NC REMAINS LOCATED BETWEEN HIGH PRESSURE ALOFT OVER FL EXTENDING
NORTH OVER THE AREA AND A STRONG TROUGH OVER THE GREAT LAKES
REGION. SURFACE HIGH PRESSURE WILL SHIFT OFFSHORE THIS AFTERNOON
IN ADVANCE OF AN ARCTIC COLD FRONT ADVANCING TOWARDS EASTERN NC
FROM THE NORTHWEST. KMHX RADAR IMAGERY CONTINUES TO INDICATE
WEAK/ISOLATED SHOWERS OFFSHORE NEAR THE GULF STREAM WATERS AND
MAINTAIN SLIGHT CHANCE POPS FOR THE CENTRAL/SOUTHERN COASTAL
WATERS. EXPECT PARTLY CLOUDY SKIES TODAY WITH SOME INCREASE IN
HIGH CLOUDS LATE. WESTERLY LOW LEVEL FLOW WILL LEAD TO WARMER HIGH
TEMPERATURES IN THE MIDDLE AND UPPER 60S WITH SOME LOW 70S WELL AWAY
FROM THE COOLER COASTAL WATERS.
&&
.SHORT TERM /TONIGHT/...
AS OF 315 AM SUNDAY...THE MODELS DIFFER ON HOW FAR SOUTH THE ARCTIC
FRONT WILL ADVANCE TONIGHT. THE NAM IS FURTHEST SOUTH ROUGHLY
NORTH OF A HATTERAS TO KINSTON LINE WHILE THE GFS/ECMWF BRING THE
FRONT DOWN TO AROUND THE ALBEMARLE SOUND THROUGH 12Z MONDAY. SINCE
THIS IS A ANNA FRONT WITH ALL OF THE PRECIPITATION OCCURRING
BEHIND THE BOUNDARY, THE FORECAST WILL REMAIN DRY OVERNIGHT.
SOUTHWEST FLOW AHEAD OF THE FRONT WILL HELP TO PRODUCE MILD LOW
TEMPERATURES IN THE 50S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 335 AM SUN...COLD FRONT WILL DROP VERY RAPIDLY SOUTH THROUGH
THE FORECAST AREA MONDAY. HIGH TEMPERATURES WILL BE REACHED BY
MID-MORNING THEN FALL DURING THE DAY. CONTINUED LIKELY TO
CATEGORICAL POPS DURING THE DAY...GRADUALLY TAPERING OFF AND
ENDING MONDAY NIGHT INTO EARLY TUESDAY MORNING. CHANCE OF LIGHT
FREEZING RAIN AND POSSIBLY A LITTLE SLEET MIXED IN BEHIND THE
FRONT AS TEMPS PLUNGE. BASED ON FORECAST SOUNDINGS HAVE KEPT LIGHT
WINTRY MIX AS IS FROM PREVIOUS ZONE PACKAGE. SOME LIGHT RAIN WILL
LINGER ALONG THE SOUTH COAST AND ADJACENT COASTAL WATERS ON
TUESDAY WITH A WEAK WAVE OR TWO MOVING ALONG THE BOUNDARY TO THE
SOUTH. THERE WILL BE A CHANCE OF LIGHT RAIN SPREADING BACK IN
TUESDAY NIGHT THROUGH MIDDAY WEDNESDAY AS YET ANOTHER LOW MOVES
ALONG THE FRONT AND PUSHES MOISTURE UP ACROSS MOST OF THE AREA.
RAIN WILL TEMPORARILY END WEDNESDAY AFTERNOON AND NIGHT...BUT THEN
THE NEXT ROUND OF WET WEATHER RETURNS AT THE END OF THE WEEK. LOW
PRESSURE FORECAST TO FORM IN THE WESTERN GULF WEDNESDAY AND MOVE
NORTHEAST THROUGH SATURDAY. THE LOW WILL MAKE ITS CLOSEST APPROACH
TO THE NORTH CAROLINA COAST FRIDAY AS IT BRUSHES BY CAPE LOOKOUT
AND CAPE HATTERAS. RAIN CHANCES WILL END FROM WEST TO EAST FRIDAY
NIGHT INTO SATURDAY MORNING AS THE LOW MOVES AWAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH SUNDAY EVENING/...
AS OF 1245 PM SUN...HIGH CONFIDENCE IN MAINLY VFR FORECAST THROUGH
12Z MONDAY WITH HIGH PRESSURE INFLUENCING THE FORECAST THROUGH THIS
EVENING. THERE IS A CHANCE THAT THE ARCTIC COLD FRONT COULD SLIP
JUST SOUTH OF GRENVILLE AROUND 12Z MONDAY. IF THIS OCCURS THEN
MVFR CEILINGS WILL BE POSSIBLE AFTER 10Z FOR PGV AND NORTH. THOUGH
AIRMASS WILL MOISTEN TODAY...LIGHT SW WINDS SHOULD YIELD ENOUGH
BOUNDARY LAYER MIXING TO INHIBIT FOG DEVELOPMENT.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 335 AM SUN...OVERALL POOR FLYING WEATHER FORECAST THROUGH MUCH
OF THE PERIOD. A COLD FRONT WILL QUICKLY DROP SOUTH THROUGH
EASTERN NORTH CAROLINA MONDAY WITH WIDESPREAD SHOWERS EXPECTED.
WINDS WILL BECOME NORTH AT TERMINAL PGV SHORTLY BEFORE DAYBREAK
MONDAY...ISO BY LATE MORNING AND EWN/OAJ IN THE EARLY AFTERNOON.
WIDESPREAD RAIN FORECAST MONDAY INTO MONDAY NIGHT...GRADUALLY
ENDING FROM THE WEST MONDAY NIGHT. SOME LIGHT FREEZING RAIN AND
SLEET POSSIBLE AS COLD AIR MOVES IN BEHIND THE FRONT. ALL RAIN
WILL BE OVER BY DAYBREAK TUESDAY. SOME LIGHT RAIN POSSIBLE TUESDAY
NIGHT INTO MIDDAY WEDNESDAY AS LOW PRESSURE PASSES TO THE SOUTH.
LOW CIGS AND VSBYS WILL CONTINUE THROUGH THURSDAY IN THE MOIST
NORTHEAST WIND FLOW.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 120 PM SUN...LATEST SURFACE AND BUOY DATA INDICATE THE
SURFACE RIDGE HAS SHIFTED OFF THE COAST WITH MOST SITES REPORTING
S/SW WINDS 5-10 KT. SEAS REMAIN 2-3 FT IN 10-11 SECOND SWELL. AN
APPROACHING ARCTIC COLD FRONT FROM THE NORTHWEST LATE TODAY WILL
PRODUCE SOUTHWEST FLOW OF 10 TO 15 KT INCREASING TO 15 TO 20 KT
TONIGHT. WINDS COULD SHIFT TO THE NORTH AT 15 TO 25 KT OVER THE
ALBEMARLE SOUND AND WATERS NORTH OF OREGON INLET AROUND 12Z MON
DEPENDING ON FAR SOUTH THE ARCTIC COLD FRONT ADVANCES
OVERNIGHT...POSSIBLY LEADING TO A PERIOD OF SCA CONDITIONS FOR THE
WATERS TONIGHT INTO MON. WAVEWATCH AND LOCAL SWAN/NWPS IN GOOD
AGREEMENT DURING PERIOD WITH SEAS MAINLY 2-4 FT TODAY BUILDING TO
3 TO 5 FT TONIGHT IN THE MODERATE SW FLOW.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 335 AM SUN...VERY POOR BOATING CONDITIONS FOR ALL OF THE LONG
TERM. THE COLD FRONT WILL ENTER THE NORTHERN WATERS NORTH OF
OREGON INLET IN THE PREDAWN HOURS MONDAY AND RACE TO THE SOUTH
THROUGH THE DAY...CLEARING THE WATERS SOUTH OF CAPE LOOKOUT BY
LATE AFTERNOON. STRONG SMALL CRAFT CONDITIONS WILL QUICKLY DEVELOP
ACROSS ALL COASTAL WATERS AND BOTH SOUNDS DURING THE DAY. GUSTS TO
GALE FORCE POSSIBLE MONDAY AFTERNOON AND EVENING IN THE COASTAL
WATERS NORTH OF OCRACOKE AND POSSIBLY THE EASTERN PORTIONS OF THE
ALBEMARLE AND PAMLICO SOUNDS. WINDS WILL DIMINISH TO 15-20 KNOTS
TUESDAY AFTERNOON BUT SMALL CRAFT SEAS WILL CONTINUE THROUGH THE
REST OF THE PERIOD. WINDS WILL INCREASE ONCE AGAIN THURSDAY INTO
FRIDAY AS LOW PRESSURE APPROACHES FROM THE SOUTHWEST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM MONDAY TO 1 AM EST TUESDAY FOR
AMZ130-135.
GALE WARNING FROM 4 PM MONDAY TO 1 AM EST TUESDAY FOR AMZ152-
154.
GALE WARNING FROM 5 PM MONDAY TO 1 AM EST TUESDAY FOR AMZ156-
158.
GALE WARNING FROM 3 PM MONDAY TO 1 AM EST TUESDAY FOR AMZ150.
&&
SYNOPSIS...JME
NEAR TERM...JME/DAG
SHORT TERM...JME
LONG TERM...HSA
AVIATION...HSA/DAG
MARINE...JME/HSA/DAGHazardous weather outlook, Mar 2, 3:51 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 351 PM EST SUN MAR 2 2014 NCZ090>095-098-032100- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 351 PM EST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO 11 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-103-032100- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-OUTER BANKS DARE- 351 PM EST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 11 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-032100- OUTER BANKS HYDE- 351 PM EST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA MONDAY. TEMPERATURES ARE EXPECTED TO REMAIN A FEW DEGREES ABOVE FREEZING FOR OUTER BANKS HYDE COUNTY REDUCING THE LIKELIHOOD OF SLEET AND FREEZING RAIN ACCUMULATIONS...AND HAZARDOUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:41 PM EST | Winter Weather Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 65 hr |
| Mar 2, 4:35 PM EST | Gale Warning | MHX | 35 hr |
Nearby
Small Craft Advisories in North Carolina, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.